Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CD4 counts and HIV treatment
Jul 21, 2005

I have a friend who is HIV positive and could possible be at the AIDS stage. His last CD4 cell count was about 110. He then went on to anti-retroviral treatment. He has been for about a month now. Before starting it, he had numerous OI's such as millary TB, PTB, a few skin problems. What I need to know is that since he is now on treatment, does he have any chance of having his CD4 cell count increasing again and viral load decreasing?

Response from Dr. Conway

Absolutely he has a chance. It is sometimes more difficult when starting at a time that the CD4 is so low and the immune system is so weak. This being said, there are countless examples of people such as your friend who go on treatment and have their CD4 counts go from 100 or less to 500 or more...It may just take some time, and may ot happen completely, but even a rise in CD4 count to 250 or so would remove the danger of OIs occurring, and this is very realistic to hope for.



Previous
undetectable viral load, declining CD4s
Next
It's just like HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement